MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information provided, the advia centaur cp troponin-ultra serial draw result on the patient sample shows an increase from the initial patient sample result, and are both elevated above the 99th% value of normal (0.04 ng/ml).The dimension exl troponin i results are below the 99th% of normal (0.07 ng/ml), however are not considered to be negative for troponin i.Without additional serial draw results or information on the patient outcome, no conclusion can be drawn.Quality control was in range when the tni-ultra results were generated.The patient has been discharged, and a sample is not available for further testing.The dimension exl troponin i assay uses 2 mouse monoclonal antibodies, and the advia centaur cp troponin-ultra assay uses a polyclonal goat antibody with two monoclonal mouse antibodies.The antibodies bind to different epitopes on the troponin molecule, and therefore will not always recognize troponin i identically.There is no claim for correlation between these two methods, nor is there an internationally recognized standard for troponin i.The customer requires no further follow up and is operational.The summary and explanation of the test section of the instructions for use states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi." the instrument is performing within specification.No further evaluation of the device is required.Mdr 1219913-2018-00224 was filed for the elevated troponin result on the serial sample tube ((b)(6)).
 
Event or Problem Description
Elevated advia centaur cp cardiac troponin i (tni-ultra) results were observed by the customer on an initial sample tube draw, and serial sample tube draw.The advia centaur cp is used as a back-up system, and the elevated advia centaur cp results were considered by the customer to be discordant compared to their primary instrument (dimension exl) and troponin test method.The results from the primary instrument (dimension exl) and troponin test method were reported to the physician.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur cp tni-ultra results.Mdr 1219913-2018-00224 was filed for the elevated troponin result on the serial sample tube ((b)(6)).

Brand Name
ADVIA CENTAUR CP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7857499
Report Number1219913-2018-00223
Device Sequence Number19167041
Product Code MMI
UDI-Device Identifier00630414516219
UDI-Public00630414516219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10317708
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1